Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 29, 2005, 4:13 PM MDT for Tooele County, Utah. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 29, 2005, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 92 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3084 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 292215 SVRSLC UTC045-292300- /O.NEW.KSLC.SV.W.0055.050729T2213Z-050729T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 413 PM MDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TOOELE COUNTY IN UTAH * UNTIL 500 PM MDT * AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES SOUTH OF DELLE...OR ABOUT 16 MILES NORTH OF DUGWAY...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 80 NORTH OF DUGWAY AROUND 5 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4029 11297 4026 11272 4075 11243 4076 11281 $$ SEAMAN
2 follow-up statements
000 WWUS55 KSLC 292232 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 PM MDT FRI JUL 29 2005 UTC045-292300- /O.CON.KSLC.SV.W.0055.000000T0000Z-050729T2300Z/ TOOELE UT- 430 PM MDT FRI JUL 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR CENTRAL TOOELE COUNTY... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF DELLE...OR ABOUT 10 MILES WEST OF GRANTSVILLE... MOVING NORTH AT 25 MPH. MICROBURST WINDS IN EXCESS OF 60 MPH AND BLOWING DUST WHICH WILL REDUCE VISIBILITY ARE EXPECTED NEAR INTERSTATE 80 NORTH OF DUGWAY BY 445 PM. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4048 11291 4042 11262 4075 11243 4076 11281 $$ SEAMAN
000 WWUS55 KSLC 292255 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 454 PM MDT FRI JUL 29 2005 UTC045-292300- /O.CON.KSLC.SV.W.0055.000000T0000Z-050729T2300Z/ TOOELE UT- 454 PM MDT FRI JUL 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR CENTRAL TOOELE COUNTY... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF DELLE...OR ABOUT 14 MILES NORTHWEST OF GRANTSVILLE...MOVING NORTH AT 25 MPH. THIS STORM WILL AFFECT DELLE...AND PORTIONS OF INTERSTATE 80 EAST OF DELLE THROUGH 5 PM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4048 11291 4042 11262 4075 11243 4076 11281 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:40 AM MDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 29, 10:40 AM MDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1040 AM MDT FRI JUL 29 2005 .SYNOPSIS...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL ALLOW FOR SOUTHWESTERLY FLOW ACROSS MUCH OF UTAH INTO NEXT WEEK. MOISTURE WITHIN THIS FLOW WILL PREVAIL THROUGH THE WEEKEND. && .DISCUSSION...MAIN STORY FOR TODAY IS THE MOISTURE SHIFTING EASTWARD INTO OUR CWA. PRECIPITABLE WATER HAS BEEN ON THE RISE WITH GOES DATA SHOWING AN INCH OR MORE THIS MORNING OVER THE GSL AREA...THE WEST DESERTS AND THE SW CORNER OF UT. SURFACE DEWPOINTS ALSO HAVE INCREASED OVER THE PAST 24 HRS...MORE 10 DEGREES AT SEVERAL SITES OVER WESTERN UT. VORT MAX MOVING ACROSS SOUTHERN IDAHO AND EXTREME NORTHWEST UT HAS PRODUCED EXTENSIVE CLOUD COVER ALONG WITH A FEW THUNDERSTORMS ACROSS THAT AREA THIS MORNING. THIS INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL RESULT IN AN ACTIVE DAY OF CONVECTION ACROSS MOST OF THE AREA. GIVEN THE HIGH PW...A FEW OF THE THUNDERSTORMS THAT DEVELOP TODAY COULD BE HEAVY RAIN PRODUCERS...ESPECIALLY OVER THE SOUTH WHERE THE FLOW IS LIGHT. CURRENT PACKAGE HAS HIGHEST POPS OVER THE WESTERN AND CENTRAL PORTIONS...DECREASING OVER THE EXTREME EAST. THIS LOOKS REASONABLE GIVEN THE POSITION OF THE MOISTURE AXIS. THE HIGH PRESSURE CENTER STAYS OVER SOUTH CENTRAL CO THROUGH THE EARLY PART OF NEXT WEEK. THIS WILL KEEP A SOUTHERLY TO SOUTHWESTERLY FLOW OVER OUR AREA...KEEPING THE MOISTURE IN PLACE. SO NOT MUCH CHANGE EXPECTED THE NEXT FEW DAYS. AN UPPER TROUGH MOVING ACROSS THE REGION WILL TURN THE FLOW WESTERLY TO NORTHWESTERLY LATE NEXT WEEK PUSHING DRIER AIR INTO THE AREA. && .FIRE WEATHER...INCREASED THUNDERSTORM ACTIVITY WILL BE A CONCERN FOR THE FIRE DISTRICT TODAY. ALTHOUGH ISOLATED DRY THUNDERSTORMS ARE POSSIBLE...ESPECIALLY OVER THE EASTERN PORTIONS...THE MAJORITY OF THE STORMS ARE EXPECTED TO HAVE WETTING RAINS. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. CHENG
Hazardous weather outlook, Jul 29, 6:00 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT FRI JUL 29 2005 UTZ001>021-WYZ021-301300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 600 AM MDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER MUCH OF THE REGION. THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN IN WESTERN AND SOUTHERN UTAH WITH ISOLATED DRY LIGHTNING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. SOME OF THESE STORMS WILL CONTAIN HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:59 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 34 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.